Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 27, 2008, 3:01 AM CDT for 10 counties in Florida. It took effect at May 27, 2008, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 3:01 AM CDT (08:01 UTC)
- In effect from
- May 27, 2008, 1:00 PM CDT
- Expired
- May 27, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2299 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 270801 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 AM EDT TUE MAY 27 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AS WELL AS JACKSON AND CALHOUN COUNTIES IN THE EASTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION INDICES ABOVE 75... .DISCUSSION...A DRY AIRMASS IN PLACE OVER THE REGION WILL ONCE AGAIN PRODUCE AFTERNOON RELATIVE HUMIDITY VALUES JUST BELOW CRITICAL LEVELS ACROSS INLAND NORTH FLORIDA. UNUSUALLY HIGH MIXING HEIGHTS WILL PROMOTE HIGH DISPERSION INDICES ABOVE 75 ACROSS MUCH OF THE REGION TODAY CREATING A PERIOD OF RED FLAG CONDITIONS. FLZ011-013-016>019-026>029-034-280000- /O.NEW.KTAE.FW.W.0072.080527T1800Z-080528T0000Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE-DIXIE- 401 AM EDT TUE MAY 27 2008 /301 AM CDT TUE MAY 27 2008/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT THROUGHOUT THE AFTERNOON. A FEW LOCATIONS MAY EXPERIENCE FOUR HOUR DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY. HOWEVER...MOST LOCATIONS WILL ONLY SEE A COUPLE OF HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. HOWEVER...WITH UNUSUALLY HIGH MIXING HEIGHTS TODAY PRODUCING DISPERSION INDICES ABOVE 75...RED FLAG CONDITIONS WILL STILL BE MET IN THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 27, 2:00 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 27, 2:00 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EDT TUE MAY 27 2008
.SYNOPSIS...
AT 3 AM EDT...IT WAS MOSTLY CLEAR ACROSS LOCAL AREA. TEMPS RANGED
FROM MID-UPPER 60S MOST LOCALES TO AROUND 70 PANHANDLE COAST. WINDS
WERE GENERALLY CALM.
AT UPPER LEVELS...
LARGE SCALE HIGH AMPLITUDE CONUS PATTERN PERSISTS HIGHLIGHTED BY A
LARGE MEAN TROUGH FROM ERN MOST PACIFIC TO OVER THE INTERMOUNTAIN
WEST. ASSOCD LOW NRN UTAH WITH STRONG SHORT WAVE ENERGY EJECTING
E/NE INTO THE PLAINS WITH A SERIES OF IMPULSES DIGGING INTO TROUGH.
THIS CONTINUES THAT PART OF THE COUNTRY UNDER THE GUN FOR PERIODS OF
SEVERE WEATHER. DOWNSTREAM...SHORTWAVE TROUGH MOVING EWD ACROSS ERN
CANADA/NE U.S.. CLOSER TO HOME...RIDGE OVER THE GULF AND SERN STATES
WITH AXIS STRETCHING NORTH AND EAST TO THE CAROLINA COAST. THIS HAS
PROVIDED SUBSIDENCE AND SUMMERLIKE WARMTH ALONG WITH GENERALLY DRY
CONDITIONS FOR LOCAL AREA. DEEP LAYER RIDGING WILL CONTINUE OVER THE
REGION TODAY WITH WHILE SURFACE RIDGE AXIS EXTENDS FROM THE WESTERN
ATLANTIC INTO THE DEEP SOUTH.
BY LATE TUESDAY INTO WEDNESDAY...WRN TROUGH PROGRESSES EWD TO ROCKIES
INITIALLY AMPLIFYING DOWNSTREAM RIDGE. THEN...MID LEVEL RIDGING
WILL BEGIN TO FLATTEN OUT AS A VIGOROUS SHORTWAVE MOVES RAPIDLY
ACROSS SE CANADA AND INTO NE CONUS. ON THURSDAY... AMPLIFIED TROF
SLIDES OFF THE MID ATLANTIC COAST CAUSING ERN RIDGE TO WEAKEN AND
EVEN RETROGRADE.
AT LOWER LEVELS...HIGH ALIGNED E-W FROM WRN ATLC TO ACROSS FLA WITH
RIDGE CENTERED OVER THE ATLANTIC WITH AXIS STRETCHING WEST INTO SRN
GEORGIA AND ALABAMA. 00Z SOUNDING SHOWING DRY AIR AND SIGNIFICANT
INVERSION ALOFT IN PLACE. MAIN CHANGE THROUGH WEDNESDAY WILL BE FOR
THIS RIDGE AXIS TO SLIP A BIT FARTHER SOUTH INTO NORTH FLORIDA...
YIELDING WEAKER GRADIENTS (VERY LIGHT WINDS) AND WARMING TEMPS.
FARTHER UPSTREAM...LOW OVER OK WITH FRONT EXTENDING SWWD THRU
CNTRL/SRN PLAINS. ABOVE TROF/SHORTWAVE EWD MOVEMENT HELPS PUSH THIS
RELATIVELY WEAK COLD FRONT SEWD TO LINE FROM OH VALLEY THRU NW TEXAS
ON WED AND INTO THE SOUTHEAST ON THURS BEFORE SLOWING AND BEGINNING
TO STALL. HOWEVER...PROXIMITY OF LOCAL AREA WILL CAUSE LOCAL WINDS
TO VEER AND WITH LIGHT GRADIENT FLOW...EXPECT ENHANCED CONVERGENCE
ALONG THE SEA BREEZE, ESPECIALLY IF ANY OUTFLOWS FROM FRONT MOVE
SOUTH AND INTERACT WITH SEABREEZE. HOWEVER AT THIS TIME...STRONG
CONVECTION NOT EXPECTED AS VERY LITTLE Q-G FORCING WILL ACCOMPANY
THE FRONT. THIS ALL REFLECTED IN AREA TIME HEIGHT X-SECTIONS AND
MODEL SOUNDINGS. I.E. GFS TAE SOUNDING WITH LESS THAN ONE INCH PWAT
THRU 18Z WED...THEN RISES TO ABOUT 1 1/4 INCH BY 00Z THURS...1 3/4
INCH PWAT AT 18Z THURS AND AROUND TWO INCHES AT 00Z FRI.
.SHORT TERM (TODAY THROUGH THURSDAY)...
TODAY...ANOTHER FAIR WEATHER DAY WITH HIGHS UPPER 80S TO AROUND 90.
LOWS TONIGHT UPPER 60S MOST LOCALES. WITH EAST COAST SEABREEZE
LEAVING RESIDUAL MOISTURE...HAVE PATCHY LIGHT FOG IN SE THIRD OF CWA
FOR EARLY THIS MORNING.
WEDNESDAY...WEAK SHORTWAVE WILL PASS NORTH OF THE REGION DURING
AFTERNOON PUSHING A WEAK FRONT SOUTH TOWARDS THE CWA WHICH MAY KICK
OFF A FEW STORMS IN THE AFTERNOON. 30-10 PCT NW-SE POP GRADIENT.
WITH SOMEWHAT VEERING FLOW...MAX TEMPS RISE 89-91 DEGREES MOST
LOCALES. MINS RISE TO 69-71 MOST LOCALES WITH PATCHY LIGHT FOG AGAIN
ERN ZONES.
THURSDAY...WITH FRONT JUST N OF CWA...INCREASING CLOUDS AND NW-SE
POP GRADIENT INCREASES TO 50-20 PCT IN AFTERNOON. MAX TEMPS DIP A
DEGREE OR TWO.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY).
UPPER RIDGING RETREATS WESTWARD EARLY IN THE PERIOD ON FRIDAY AS AN
UPPER TROF MOVES OFF THE U.S. EAST COAST. A DECAYING FRONTAL
BOUNDARY WILL SERVE AS A FOCUSING MECHANISM FOR AFTERNOON CONVECTION
ON FRIDAY AFTERNOON...BUT WILL KEEP POPS IN THE SLIGHT CHANCE
CATEGORY FOR NOW. THE RIDGING BUILDS BACK EASTWARD ON SATURDAY AS
ANOTHER SHORTWAVE DROPS OUT OF THE GREAT LAKES INTO THE TENNESSEE
VALLEY. BOTH THE GFS AND EURO AGREE THAT THIS SYSTEM WILL SPLIT THE
RIDGE AND DRIVE ANOTHER WEAK FRONTAL BOUNDARY INTO THE SOUTHEAST.
GIVEN THE TIME OF YEAR...NOT EXPECTING MUCH IN THE WAY OF FORCING
WITH THIS SYSTEM...SO WILL KEEP POPS ONLY IN THE 20 TO 30 PERCENT
RANGE INTO SUNDAY. THE FIRST OF THE WORK WEEK FEATURES A RETURN TO
TYPICAL JUNE WEATHER WITH THE LOCAL SEA BREEZE FRONTS BEING THE
DOMINANT FEATURE FOR AFTERNOON CONVECTION. FROM TUESDAY
ONWARD...ATTENTION MAY SHIFT TO THE NORTHWEST CARIBBEAN WHERE MANY
MODELS CONTINUE TO INDICATE SOMETHING TROPICAL NEAR OR OVER THE
YUCATAN. THIS IS BASICALLY JUST SOMETHING TO WATCH CLOSELY...AS
MODEL SOLUTIONS AT 192 HOURS OUT (TUESDAY) VARY WIDELY.
EXPECT TEMPERATURES THROUGHOUT THE PERIOD TO BE ESSENTIALLY NEAR
CLIMO FOR LATE MAY/EARLY JUNE.
&&
.AVIATION...CLR SKIES THIS MORNING ACROSS THE REGION WITH VFR
CONDITIONS OCCURRING ALL SITES AS OF 06 UTC. EXPECT ONLY A BRIEF
MVFR RESTRICTION AT VLD TONIGHT DUE TO HIGHER LOW LEVEL MOISTURE
LEVELS FROM EAST COAST SEA BREEZE THAT MOVED THROUGH ON MONDAY.
EXPECT VFR ALL SITES BY 13Z WITH EAST WINDS THROUGHOUT THE DAY UP TO
8 KNOTS. WILL LIKELY SEE ANOTHER CU FIELD DEVELOP...LIFT AND SCATTER
TO ABOUT 6KFT BY LATE AFTERNOON.
&&
.MARINE...WITH WEAK HIGH PRESSURE CENTERED OVER THE NERN GULF, WINDS
ARE LIGHT AND VARIABLE. THEREFORE...THE ANTICIPATED NOCTURNAL SURGE
IN THE EASTERLIES WAS WEAKER THAN LAST NIGHT WITH THE SURFACE RIDGE
IN PLACE. OTHERWISE...LIGHT GRADIENT WILL KEEP WINDS AND SEAS
MINIMAL THROUGH THE END OF THE WEEK.
&&
.FIRE WEATHER...WE GOT A LITTLE DRIER ON MONDAY THAN EXPECTED...BUT
CAME UP JUST SHY OF RED FLAG CONDITIONS. THIS MAY NOT BE THE CASE
TODAY AS IT WILL BE A LITTLE WARMER. ADDITIONALLY...MODEL SOUNDINGS
ARE VERY SIMILAR TO YESTERDAY WITH A DEEP MIXED LAYER TO 7KFT WITH
PLENTY OF DRY AIR TO MIX DOWNWARD. A BLEND OF THE DRIER MET MOS AND
THE NAM-12 BIAS CORRECTED GRIDS FOR DEWPOINTS INDICATES RIGHT AROUND
4 HOUR DURATIONS OF RH LESS THAN 35 PERCENT IN NORTH FLORIDA. WITH
ANOTHER DAY OF MIXING HEIGHTS 7500 FT OR HIGHER...DISPERSION INDICES
WILL RISE NEAR 75. THUS...WILL ISSUE A RED FLAG WARNING FOR MUCH OF
INLAND NORTH FLORIDA FROM JACKSON/CALHOUN COUNTY EASTWARD TO THE
SUWANNEE RIVER. RELATIVE HUMIDITY VALUES WILL AGAIN APPROACH
CRITICAL LEVELS ON WEDNESDAY...BUT SLIGHTLY STRONGER ONSHORE FLOW
WILL LIKELY LIMIT RED FLAG CONDITIONS. NO RED FLAG CONDITIONS ARE
EXPECTED INTO THE LONG RANGE PORTION OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 89 63 92 67 / 0 0 10 10
PANAMA CITY 86 68 86 72 / 0 0 10 10
DOTHAN 89 67 91 69 / 0 0 30 20
ALBANY 89 66 91 69 / 0 0 20 20
VALDOSTA 89 64 91 66 / 0 0 10 10
CROSS CITY 88 63 90 64 / 0 0 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF BIG BEND AND
PORTIONS OF PANHANDLE.
GM...NONE.
&&
SHORT TERM/MARINE...BLOCK
AVIATION/FIRE WEATHER...GODSEY
LONG TERM...GODSEYHazardous weather outlook, May 26, 4:11 AM CDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 AM EDT MON MAY 26 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-270915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 511 AM EDT MON MAY 26 2008 /411 AM CDT MON MAY 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. THE REMNANTS OF A BACK DOOR COLD FRONT WILL WASH OUT OVER NORTH FLORIDA THIS MORNING. IN ITS WAKE... A DRIER AND COOLER AIRMASS WILL FILTER IN PROVIDING A NEAR IDEAL CONDITIONS TO CELEBRATE MEMORIAL DAY. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND A LOW TO MODERATE RISK ALONG THE BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH EARLY WEDNESDAY. THEN...A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST BRINGING A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS BACK TO THE FORECAST THROUGH THURSDAY. THIS COLD FRONT IS EXPECTED TO DISSIPATE ACROSS THE REGION ON FRIDAY YIELDING IMPROVING CONDITIONS FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.